Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 26, 2017, 2:57 AM CDT for 16 counties in Texas. It took effect at Apr 26, 2017, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2017, 2:57 AM CDT (07:57 UTC)
- In effect from
- Apr 26, 2017, 12:00 PM CDT
- Expired
- Apr 26, 2017, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bandera County, TX, Bexar County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 73 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 8.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 3050 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
417 WWUS84 KEWX 260757 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 257 AM CDT Wed Apr 26 2017 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY FORM SAN ANTONIO WEST AND SOUTHWEST TO THE RIO GRANDE AND INTO PORTIONS OF THE HILL COUNTRY THIS AFTERNOON THROUGH EARLY EVENING... .A dryline will move across South-Central Texas through the day and usher in very dry air and breezy winds. Relative humidity values will fall below 20 percent and winds will be northwesterly at 15 to 25 mph with higher gusts to near 35 mph at times. Winds will decrease by mid-evening tonight with humidity levels recovering. TXZ183-202>205-217>220-228-270000- /O.UPG.KEWX.FW.A.0002.170426T1700Z-170427T0000Z/ /O.NEW.KEWX.FW.W.0005.170426T1700Z-170427T0000Z/ Val Verde-Kinney-Uvalde-Medina-Bexar-Maverick-Zavala-Frio- Atascosa-Dimmit- 257 AM CDT Wed Apr 26 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR WILDFIRE SPREAD POTENTIAL FOR FIRE WEATHER ZONES 183, 202, 203, 204, 205, 217, 218, 219, 220, AND 228... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning, which is in effect from noon today to 7 PM CDT this evening. The Fire Weather Watch is no longer in effect. * WIND...Northwesterly 15 to 25 mph with gusts to 35 mph. * HUMIDITY...10 to 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ184>189-270000- /O.NEW.KEWX.FW.W.0005.170426T1700Z-170427T0000Z/ Edwards-Real-Kerr-Bandera-Gillespie-Kendall- 257 AM CDT Wed Apr 26 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR WILDFIRE SPREAD POTENTIAL FOR FIRE WEATHER ZONES 184, 185, 186, 187, 188, AND 189... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning, which is in effect from noon today to 7 PM CDT this evening. * AFFECTED AREA...Fire weather zones 184, 185, 186, 187, 188, and 189. * WIND...Northwesterly 15 to 25 mph with gusts to 35 mph. * HUMIDITY...10 to 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ALLEN
4 follow-up statements
535 WWUS84 KEWX 261921 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 221 PM CDT Wed Apr 26 2017 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY TO CONTINUE WEST OF A LINE FROM FREDERICKSBURG TO PLEASANTON EXTENDING WEST TO THE RIO GRANDE THROUGH EARLY THIS EVENING... .Very dry conditions from northwest winds of 15 to 25 mph will continue through through the day and usher in very dry air and breezy winds. Relative humidity values will fall below 20 percent and winds will be northwesterly at 15 to 25 mph with higher gusts to near 35 mph at times. Winds will decrease by mid-evening tonight with humidity levels recovering. TXZ183>189-202>205-217>220-228-270000- /O.CON.KEWX.FW.W.0005.000000T0000Z-170427T0000Z/ Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Kinney- Uvalde-Medina-Bexar-Maverick-Zavala-Frio-Atascosa-Dimmit- 221 PM CDT Wed Apr 26 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WILDFIRE SPREAD POTENTIAL FOR VAL VERDE, EDWARDS, REAL, KERR, BANDERA, GILLESPIE, KENDALL, KINNEY, UVALDE, MEDINA, BEXAR, MAVERICK, ZAVALA, FRIO, ATASCOSA AND DIMMIT COUNTIES... * AFFECTED AREA...South Central Texas counties along and west of a Fredericksburg to Pleasanton line. * WIND...Northwesterly 15 to 25 mph with gusts to 35 mph. * HUMIDITY...10 to 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
056 WWUS84 KEWX 261930 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 230 PM CDT Wed Apr 26 2017 ...CORRECTED TYPO... ...CRITICAL FIRE WEATHER CONDITIONS LIKELY TO CONTINUE WEST OF A LINE FROM FREDERICKSBURG TO PLEASANTON EXTENDING WEST TO THE RIO GRANDE THROUGH EARLY THIS EVENING... .Very dry conditions from northwest winds of 15 to 25 mph will continue through this afterrnoon. Relative humidity values will remain below 20 percent across much of the warned area. Winds will decrease by mid-evening tonight with humidity levels recovering. TXZ183>189-202>205-217>220-228-270000- /O.CON.KEWX.FW.W.0005.000000T0000Z-170427T0000Z/ Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Kinney- Uvalde-Medina-Bexar-Maverick-Zavala-Frio-Atascosa-Dimmit- 230 PM CDT Wed Apr 26 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY AND DRY NORTHWEST WINDS FOR VAL VERDE, EDWARDS, REAL, KERR, BANDERA, GILLESPIE, KENDALL, KINNEY, UVALDE, MEDINA, BEXAR, MAVERICK, ZAVALA, FRIO, ATASCOSA AND DIMMIT COUNTIES... * AFFECTED AREA...South Central Texas counties along and west of a Fredericksburg to Pleasanton line. * WIND...Northwesterly 15 to 25 mph with gusts to 35 mph. * HUMIDITY...10 to 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
453 WWUS84 KEWX 270000 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 700 PM CDT Wed Apr 26 2017 ...CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE UNTIL SUNSET... .Very dry conditions from northwest winds of 15 to 25 mph will continue for a few more hours. Relative humidity values will remain below 20 percent across much of the warned area. Winds will decrease by mid-evening tonight with humidity levels recovering as temperatures drop. TXZ183>189-202>205-217>220-228-270200- /O.EXT.KEWX.FW.W.0005.000000T0000Z-170427T0200Z/ Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Kinney- Uvalde-Medina-Bexar-Maverick-Zavala-Frio-Atascosa-Dimmit- 700 PM CDT Wed Apr 26 2017 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR GUSTY AND DRY NORTHWEST WINDS FOR VAL VERDE, EDWARDS, REAL, KERR, BANDERA, GILLESPIE, KENDALL, KINNEY, UVALDE, MEDINA, BEXAR, MAVERICK, ZAVALA, FRIO, ATASCOSA AND DIMMIT COUNTIES... * AFFECTED AREA...South Central Texas counties along and west of a Fredericksburg to Pleasanton line. * WIND...Northwesterly 15 to 25 mph with gusts to 35 mph. * HUMIDITY...10 to 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
999 WWUS84 KEWX 270204 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 904 PM CDT Wed Apr 26 2017 TXZ183>189-202>205-217>220-228-270315- /O.EXP.KEWX.FW.W.0005.000000T0000Z-170427T0200Z/ Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Kinney- Uvalde-Medina-Bexar-Maverick-Zavala-Frio-Atascosa-Dimmit- 904 PM CDT Wed Apr 26 2017 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 183, 184, 185, 186, 187, 188, 189, 202, 203, 204, 205, 217, 218, 219, 220, AND 228... Winds are decreasing and relative humidity is increasing, so we have allowed the Red Flag Warning to expire. Winds will continue to decrease, but will be around 10 mph for the next couple of hours. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 26, 1:03 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 26, 1:03 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 103 AM CDT Wed Apr 26 2017 .AVIATION DISCUSSION...FOR 06Z TAF PERIOD... MVFR CIGs are were present at TAF issuance across much of South Central Texas, impacting KAUS/KSAT/KSSF. KDRT was still VFR with only high clouds impacting the terminal. Winds were also breezy, periodically becoming gusty and around 10-12kts for I-35 terminals. Should continue to see this with an eventual lowering below 1kft to IFR CIGs overnight. Not expecting much in the way of BR with such elevated winds overnight. Expectation is to improve to VFR by 14-15Z for all terminals with increasing winds gusting to 25kts or greater from late morning through the early evening. A wind shift will take place around mid day, shifting winds from the south and southeast to west and northwest. && PREV DISCUSSION... /ISSUED 248 PM CDT Tue Apr 25 2017/ SHORT TERM (Tonight through Wednesday Night)... An upper level trough moves out of the Rockies tonight and across the Plains Wednesday into Wednesday night. A surface low moves across the Plains Wednesday to the middle Mississippi Valley Wednesday night. A dryline will enter our far western areas after Midnight, reaching the I-35 corridor early in the morning, and then move east of our area around midday or early afternoon. Expect another round of stratus ahead of the dryline with rapid dissipation on its passage. A passing right entrance region of an upper level jet and moisture below a strong cap may be sufficient for patchy drizzle east of Highway 281 late tonight into early Wednesday morning. Have maintained only silent 10s for POPs. Downslope flow keeps temperatures above normal on Wednesday. Strong mixing and a tight pressure gradient will result in breezy to possibly windy conditions. However, a weaker pressure gradient has lessened the potential of a wind advisory. Humidities will fall into the teens to 20s and combined with the winds mentioned above will create elevated to critical fire weather conditions. The best chances for critical conditions is from the San Antonio area along and south of the Escarpment to the Rio Grande where a Fire Weather Watch will be issued. A cold front moves across our area late in the afternoon into early evening. No rain is expected with the front as moisture will have been scoured out by the dryline. Surface high pressure settles into our area Wednesday night for below normal low temperatures due to clear skies, light winds, and a drier airmass. LONG TERM (Thursday through Tuesday)... Cool down will be short lived as south to southwest lower level flow returns on Thursday as the surface high moves off to the east with low pressure in the Plains. High temperatures warm to well above normal for Friday into Saturday. There are good chances for 100 degree high temperatures along the Rio Grande on Friday and Saturday as 925MB temperatures near 35C. An upper level trough moves across the Plains this weekend with a dryline and a cold front moving across South Central Texas. Models have come into much better agreement on this morning's runs. Have gone with a Saturday night frontal passage and a Sunday upper trough passage. Expect some breaking of the cap on Saturday to allow for showers and thunderstorms. Showers and thunderstorms will become more numerous Saturday night as the front moves across our area. There is a potential of strong to severe storms as forecast soundings indicate high CAPE, steep lapse rates, and moderate wind shear. Showers and thunderstorms end early Sunday as the front moves away. Temperatures fall to below normal in the wake of the front Sunday and remain below normal into Monday due to cool surface high pressure. Then a warmup to near or slightly above normal by Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 88 53 86 68 91 / - 0 0 - - Austin Bergstrom Intl Airport 88 51 85 67 91 / - 0 0 - - New Braunfels Muni Airport 89 51 86 67 91 / - 0 0 0 - Burnet Muni Airport 84 49 84 66 90 / 0 0 0 - 10 Del Rio Intl Airport 90 58 91 68 96 / 0 0 0 0 - Georgetown Muni Airport 85 50 85 68 90 / - 0 0 - 10 Hondo Muni Airport 90 51 89 67 94 / 0 0 0 0 - San Marcos Muni Airport 89 51 87 68 91 / - 0 0 0 - La Grange - Fayette Regional 89 51 86 68 90 / 10 0 0 - 10 San Antonio Intl Airport 90 53 87 68 93 / 0 0 0 0 - Stinson Muni Airport 91 54 88 68 95 / 0 0 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... && Mesoscale/Aviation...TB3 Synoptic/Grids...Allen
Hazardous weather outlook, Apr 25, 9:57 PM CDT, 5 hours before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 957 PM CDT Tue Apr 25 2017 TXZ171>173-183>194-202>209-217>225-228-270300- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 957 PM CDT Tue Apr 25 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. No hazardous is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Critical fire weather conditions will likely occur Wednesday for Rio Grande Plains, southern Edwards Plateau, and portions of the Hill Country to just west of San Antonio. Humidity values will again drop to 10-20 percent but across a larger area and with strong west to northwest winds of 15 to 25 mph. Wind gusts could be as high as 30 mph Wednesday afternoon. If a wildfire were to occur, it could spread quickly. Fire weather concerns could arise again Friday and early next week as persistent warmer than normal temperatures occur with limited rain chances. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.